Hail, Walton
- When
- July 8, 2:11 PM CST
- Where
- Walton County, 0.63 mi N of Argyle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.719, -86.042
Penny size hail was observed in Argyle.
An afternoon thunderstorm on the 8th produced hail east of De Funiak Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An afternoon thunderstorm on the 8th produced hail east of De Funiak Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 8, 1:11 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT WED JUL 8 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A WEAK QUASI-STATIONARY FRONT EXTENDING FROM A 1010 MB LOW OVER CENTRAL GA TO THE MOBILE AL AREA. MOST OF THIS ACTIVITY HAS DEVELOPED NORTH OF I-10...AN AREA WHERE THERE IS MORE INSTABILITY (DUE TO MORE BREAKS IN THE CLOUDS AND NO PREVIOUS RAIN). VAPOR IMAGERY AND UPPER AIR DATA SHOWED A POSITIVELY TILTED TROUGH JUST WEST OF OUR FORECAST AREA. THE SLIGHTLY COOLER/DRIER AIR ALOFT ASSOCIATED WITH THIS TROUGH MAY ENHANCE THE WET MICROBURST POTENTIAL IN THE STRONGEST STORMS...AND THERE REMAINS A SLIGHT RISK OF MARGINALLY SEVERE WIND GUSTS INTO THIS EVENING. && .SHORT TERM... (TONIGHT THROUGH SATURDAY) THE LATEST GFS...NAM...AND ECMWF FORECAST THE SOUTHERN PORTION OF THE AFOREMENTIONED 500 MB TROUGH TO CUT OFF OVER OUR REGION FRIDAY AND SATURDAY. THE MODELS APPEAR TO HAVE LOCKED ON TO THE SOLUTION OF BRINGING DRIER MID TROPOSPHERIC AIR TO OUR WESTERN ZONES THURSDAY THROUGH SATURDAY...AS THE STATIONARY FRONT SLOWLY DISSIPATES. THIS SHOULD RESULT IN SOMEWHAT LOWER POPS TO OUR WEST AND HIGHER POPS TO OUR EAST THROUGH THE PERIOD. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS...WITH THE MAIN THREAT BEING MARGINALLY SEVERE WET MICROBURSTS AND/OR HAIL. TEMPERATURES WILL BE NEAR AVERAGE AS WE EXPECT A BIT MORE SUNSHINE THAN THE PAST DAY OR TWO. .LONG TERM... (SATURDAY NIGHT THROUGH WEDNESDAY) A GRADUALLY RETURN TOWARD SUMMER CLIMATOLOGY IS EXPECTED. && .AVIATION... THE WEATHER PATTERN WILL BE DOMINATED BY A DEEP MOIST LOW LEVEL SOUTHWESTERLY FLOW TO THE SOUTH OF A WEAK FRONT OVER S/CNTRL AL AND GA. AN UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS THE AREA WITH SCT SHRA/TSRA MOVING EWD ACROSS MOST OF THE TERMINALS THIS AFTERNOON THROUGH EARLY EVENING...ACCOMPANIED BY MVFR-LOCAL IFR CIGS/VSBYS AND GUSTY WINDS. OUTSIDE THE CONVECTION...WINDS WILL BE WEST TO SOUTHWEST 5 TO 10 KT...THEN BECOME LIGHT AFTER SUNSET. MOS/SREF/SFC COND PRES DEFIT PROGS ALL FOCUS VSBY/CIG RESTRICTIONS ACROSS THE GA TERMINALS BY SUNRISE THURSDAY...WITH MVFR VSBY AND IFR CIG AT VLD. && .MARINE... A WEAK FRONTAL SYSTEM WILL REMAIN JUST NORTH OF THE COASTAL WATERS THROUGH FRIDAY...THEN SLOWLY DISSIPATE THIS WEEKEND AS A HIGH PRESSURE SYSTEM BUILDS ACROSS THE REGION. && .FIRE WEATHER... NO CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 89 71 89 71 / 40 60 20 50 30 PANAMA CITY 76 87 76 88 75 / 40 50 20 40 30 DOTHAN 72 92 74 92 73 / 30 30 20 30 20 ALBANY 71 91 71 90 70 / 40 50 20 40 20 VALDOSTA 70 89 70 89 69 / 40 70 30 60 20 CROSS CITY 73 88 72 88 70 / 50 70 30 60 30 APALACHICOLA 75 88 75 89 75 / 40 60 20 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WEATHER...JAMSKI REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 954 AM EDT WED JUL 8 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-091400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 954 AM EDT WED JUL 8 2009 /854 AM CDT WED JUL 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS OF 50 TO 60 MPH...WHICH SHOULD WIND DOWN DURING THE EVENING HOURS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH LOCALIZED FLOODING POSSIBLE IN SOME LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER WET DAY IS EXPECTED ACROSS THE REGION ON THURSDAY...BEFORE A GRADUAL WARMING AND DRYING TREND BEGINS ON FRIDAY AND CONTINUES THROUGH THE UPCOMING WEEKEND...AS THE UPPER LEVEL TROF EXITS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT WED JUL 8 2009 GAZ121-123-142-081900- CALHOUN-CLAY-EARLY- 210 PM EDT WED JUL 8 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...CLAY AND EARLY COUNTIES... * UNTIL 300 PM EDT AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF EDISON...OR 11 MILES SOUTHEAST OF FORT GAINES...MOVING EAST TO SOUTHEAST AT 15 TO 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EDT WED JUL 8 2009 FLZ007-009-010-081930- HOLMES-INLAND WALTON-WASHINGTON- 124 PM CDT WED JUL 8 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...WALTON AND WASHINGTON COUNTIES... * UNTIL 230 PM CDT AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF DE FUNIAK SPRINGS...MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EDT WED JUL 8 2009 GAZ120-082030- QUITMAN- 336 PM EDT WED JUL 8 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 430 PM EDT AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTHEAST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 PM EDT WED JUL 8 2009 FLZ011-082100- JACKSON- 309 PM CDT WED JUL 8 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 400 PM CDT AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF MARIANNA...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The Eglin Afb radar (KEVX), 21 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed in Argyle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190797.